MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97725
Medical Device Problem Codes Energy Output Problem (1431); Positioning Problem (3009)
Health Effect - Clinical Codes Pain (1994); Burning Sensation (2146); Discomfort (2330)
Date of Event 12/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other relevant device(s) are: product id: 977d260, serial/lot #: (b)(4), ubd: 28-sep-2022, udi#: (b)(4); product id: 977d260, serial/lot #: (b)(4), ubd: 28-sep-2022, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer via a manufacturer representative regarding an scs trial patient.The patient had a medical history of 3 lumbar back surgeries, diabetes, and chronic back pain.It was reported that the trial procedure was performed on (b)(6) 2018.During the trial procedure the hcp had difficulty with lead placement.The final trial position for the leads were mid-t10.It was reported that the leads may have possibly moved from the original mid-t10 position.When the consumer was first programmed, they felt stimulation in bilateral legs.Shortly after that, they reported that stimulation was on the right.Prior to the trial the patient was taking oral xarelto, patient states that they stopped taking the medication 6 days before the trial.On (b)(6) 2018, the trial patient complained of burning, pressure, and pain at the lead insertion site.The patient turned the stimulator off and reported that the burning calmed down.The pain and pressure remained along with a heaviness in their legs.The health care provider (hcp) was notified and told the patient to have the lead pulled in the emergency room that day with an evaluation.There were no reported falls or injuries during the trial.An mri of the spine was performed after the lead pull to rule out hematoma or other issues.The results were negative.The issue was resolved.The manufacturer representative followed up with the consumer on (b)(6) 2018.The consumer stated that they felt much better after the leads were removed and they issues were resolving.No further complications were reported.
 
Event or Problem Description
Additional information was received from a manufacturer¿s representative (rep).The rep reported that they spoke with the trialing provider about the patient and at the patient¿s last follow up appointment on 2018-12-27, the patient was only reporting his normal pretrial pain level and pain areas.The rep reported that the patient had been referred for a pump trial.No further complications were reported.
 
Additional Manufacturer Narrative
Continuation of d11: product id 977d260, serial# (b)(4), implanted: (b)(4) 2018, explanted: (b)(4) 2018,product type: screening device; product id 977d260, serial#: (b)(4), implanted: (b)(6) 2018, explanted: (b)(6) 2018, product type: screening device.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key8196526
Report Number3007566237-2018-03704
Device Sequence Number16709775
Product Code LGW
UDI-Device Identifier00613994925961
UDI-Public00613994925961
Combination Product (Y/N)N
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2019
Device Model Number97725
Device Catalogue Number97725
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2018
Supplement Date Received by Manufacturer01/04/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR